MAUDE Adverse Event Report: K2M, INC. LORDOTIC AN INSERTER; SIZE 28 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. LORDOTIC AN INSERTER; SIZE 28 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 5203-90101
Medical Device Problem Codes Fracture (1260); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the aleutian an lordotic inner inserter broke and was jammed into the aleutian an lordotic outer t-handle sheath intra-operatively.The procedure was completed successfully without surgical delay.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was visually inspected.It was observed that the proximal threads of the inserter, which engages to the outer shaft internal threads, was fractured.Complaint history records were reviewed for this lot, no similar complaints were identified.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The instrument has been out in the field for more than 5 years.Factors such as consistent use of the instrument throughout its lifetime may cause fatigue on the instrument, leading to the observed fracture.The most likely root cause of the reported event was determined to be normal wear.Correction: further review of the risk documentation, device history, and the reported information regarding this event do not suggest a recurrence of this event would result in a serious injury.This event is no longer suggested to be reportable.

Brand Name
LORDOTIC AN INSERTER; SIZE 28 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11266813
Report Number3004774118-2021-00027
Device Sequence Number4532727
Product Code LXH
UDI-Device Identifier10888857108158
UDI-Public10888857108158
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5203-90101
Device Lot NumberELVV
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/11/2021
Supplement Date Received by Manufacturer04/28/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1